Missouri, 2005Heavy Snow in Missouri, December 8 to 9, 2005
December 8 to 9, 2005 · NWS EAX · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 8, 3:29 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Dec 8, 3:29 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CST THU DEC 8 2005
.DISCUSSION...
NOW THAT THE WINTER STORM HAS MOVED EAST...THE BIGGEST CONCERN IS
TONIGHTS LOW TEMPS. AFTERNOON TEMPS ARE 10-15 DEGREES WITH PLENTY OF
FRESH SNOW ON THE GROUND. SKIES WILL BE CLEAR AND AS THE SURFACE
RIDGE MOVES ACROSS...WINDS WILL BE NEARLY CALM. ALL ADD UP TO PRIME
CONDITIONS FOR A BITTER NIGHT. WILL BE GOING WELL BELOW GUIDANCE
WITH LOWS RANGING FROM -2 OR SO IN CENTRAL MISSOURI...TO AROUND -10
IN THE SAINT JOSEPH AREA. IF THERE IS ANY WIND AT ALL...THE
NORTHWEST PORTION OF THE FORECAST AREA WILL BE CLOSE TO WIND CHILL
ADVISORY CRITERIA.
HAVE CONTINUED TO LOWER TEMPS A FEW DEGREES EACH PERIOD THROUGH THE
WEEKEND. IT WILL BE HARD TO GET MUCH WARMING WITH THAT MUCH SNOW ON
THE GROUND AND WHERE THERE IS NOT MUCH SNOW...WINDS WILL BE COMING
OFF THE SNOW FIELD.
MODELS CONTINUE TO SHOW A SHORTWAVE MOVING THROUGH THE NORTHWEST
FLOW. THINK IT MAY CLIP THE NORTHEAST SECTIONS SATURDAY AFTERNOON
AND OVERNIGHT. HAVE MAINTAINED THE CHANCE OF FLURRIES FOR MAINLY THE
NORTHEAST HALF OF THE FORECAST AREA AT THAT TIME.
TEMPERATURES WILL CONTINUE TO BE ON THE COOL SIDE THROUGH THE MIDDLE
OF NEXT WEEK. THERE IS STILL SOME DISAGREEMENT AMONG MODELS. FOR
LACK OF A REASON TO GO WITH ONE MODEL OVER ANOTHER...HAVE GONE CLOSE
TO THE ECMWF WHICH TENDS TO NOT FLIP FLOP AS MUCH AS THE GFS. BUT
HAVE NOT INTRODUCED PRECIP ON WEDNESDAY...RATHER BUMPED UP POPS TO
JUST BELOW THE SLIGHT CHANCE CATEGORY AND LOWERED TEMPS A FEW
DEGREES.
NRR
&&
.PREV DISCUSSION...
355 AM THU...
WILL LET THE CURRENT MIX OF WARNINGS AND ADVISORIES PLAY OUT. WILL
UPDATE THE FORECAST WHEN THE WESTERN HALF OF THE CWA EXPIRES ITS
WARNINGS/ADVISORIES AT 6 AM. THE STORM SYSTEM WHICH DUMPED AS MUCH
AS 10 INCHES OF SNOW IN PARTS OF EAST CENTRAL KS AND WEST CENTRAL MO
IS WRAPPING UP. LIGHT/MODERATE SNOW WILL CONTINUE THIS MORNING OVER
THE EASTERN HALF OF THE CWA WITH THE SNOW ENDING BY SUNRISE WEST OF
A BETHANY TO BUTLER LINE. THE DRY/FLUFFY SNOW HAS HAD A SNOW RATIO
AROUND 20:1. EXPECT AN ADDITIONAL 1 TO 3 INCHES OF SNOW OVER THE
EASTERN HALF OF THE CWA BEFORE IT EXISTS AROUND THE NOON HOUR. BACK
EDGE OF CLEARING HAS REACHED EXTREME EASTERN KS AND IS A BIT AHEAD
OF SCHEDULE. AFTER THE CLOUDS CLEAR IN THE WEST WOULD THINK WE WILL
SEE SOME CLOUDS FORM BY LATE MORNING. WRAP AROUND CLOUDS AND
FLURRIES EXPECTED TO MOVE BACK INTO NORTHWEST MO FOR THIS AFTERNOON.
TEMPERATURES WILL STRUGGLE TO REACH THE MID TEENS TODAY.
WITH FRESH SNOW PACK...DRY AIRMASS IN PLACE AND CLEAR SKIES WE
SHOULD SEE A RAPID DROP IN TEMPERATURES THIS EVENING. SHOULD BE ABLE
TO SEND THE MERCURY BELOW ZERO MOST AREAS. WARM AIR ADVECTION ALOFT
LATE TONIGHT AHEAD OF A FAST MOVING SHORTWAVE DIVING SOUTHEAST FROM
THE NORTHERN HIGH PLAINS SHOULD RESULT IN SOME MID/HIGH CLOUDS
SPREADING ACROSS THE REGION. THIS SHOULD RESULT IN LOWS BEING
REACHED AROUND MIDNIGHT AND THEN FLATLINING.
FRIDAY AND SATURDAY SHOULD SEE A BIT OF A WARMUP BUT HAVE MUTED ITS
EFFECTS DUE TO EXPECTED INCREASE IN CLOUDS AND THE WIDESPREAD/DEEP
SNOWPACK. ANOTHER SHORTWAVE WILL SWEEP THROUGH ON SATURDAY WITH
ANOTHER COLD FRONT FOLLOWING. GFS PROGS MORE LOW LEVEL
MOISTURE/CLOUDS SATURDAY NIGHT/SUNDAY THAN THE NAM WHICH SEEMS
REASONABLE SO HAVE INCREASED CLOUD AMOUNTS.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Dec 8, 1:02 PM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CST THU DEC 8 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CST THU DEC 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
BITTERLY COLD TEMPERATURES ARE FORECAST FOR TONIGHT AS OVERNIGHT LOWS
DROP BELOW ZERO. WIND CHILL READINGS MAY REACH 15 BELOW OR LESS. BE
PREPARED FOR BITTERLY COLD CONDITIONS IF TRAVELING TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NRR
Heavy Snow, Bates
- When
- December 8, 10:00 PM CST to December 9, 6:00 AM CST
- Where
- Bates forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
A winter storm late on December 8th into the 9th produced 8.5 inches of snow in Butler.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Missouri, December 8, 20052 deaths · 29 events
- Heavy Snow in Ohio, December 8 to 9, 2005$400,000 · 2 events
- Heavy Snow in Indiana, December 8, 200532 events
- Winter Storm in Ohio, December 8 to 9, 200524 events
- Heavy Snow in Indiana, December 8 to 9, 200524 events
- Winter Weather in Iowa, December 8, 200521 events
- Marine High Wind in Gulf of Alaska, December 8, 2005$21,000 · 70 kt wind · 5 events
- Winter Weather in Kentucky, December 8, 200518 events
- Winter Storm in Illinois, December 8, 200516 events
- Winter Weather in North Carolina, December 8 to 9, 200516 events
- Winter Weather in Illinois, December 8, 200513 events
- Heavy Snow in Michigan, December 8 to 9, 200513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483882.